Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 4:06 PM EDT for Adams County, Brown County, Ohio; Bracken County, Mason County, Kentucky. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 4:06 PM EDT (20:06 UTC)
- Expired
- May 14, 2014, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bracken County, KY, Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:06 PM EDT | TSTM WND DMG | 5 Nw Maysville, KY | TREE BLOCKING ROUTE 8 |
| May 14, 4:08 PM EDT | TSTM WND DMG | 2 W Maysville, KY | TREES DOWN NEAR JERSEY RIDGE RD AT OLD 68 |
| May 14, 4:09 PM EDT | TSTM WND DMG | 2 Nw Maysville, OH | TREES AND WIRES DOWN ON BRAMEL DR. ONE TREE REPORTED TO HAVE IMPACTED A MOBILE HOME. |
| May 14, 4:09 PM EDT | TSTM WND DMG | Ripley, OH | ONE TREE UPROOTED AND ONE TREE SPLIT |
| May 14, 4:18 PM EDT | HAIL 1 | West Union, OH | |
| May 14, 4:18 PM EDT | HAIL 1.75 | West Union, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS51 KILN 142006
SVRILN
KYC023-161-OHC001-015-142045-
/O.NEW.KILN.SV.W.0046.140514T2006Z-140514T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
NORTHWESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
NORTHEASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
NORTHERN MASON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 445 PM EDT.
* AT 400 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
MORANBURG...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
RIPLEY...
WEST UNION...
SEAMAN...
PEEBLES...
THIS STORM HAD A 54 MPH WIND GUST AT THE KENTUCKY MESONET SENSOR IN
MASON COUNTY AT 4 PM.
IN ADDITION...BRADYSVILLE...REDOAK...BENTONVILLE...DECATUR...
RUSSELLVILLE...CHERRY FORK...STATE ROUTE 32 AT US ROUTE 62 AND
WINCHESTER ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3872 8397 3902 8370 3902 8360 3901 8351
3892 8336 3859 8377
TIME...MOT...LOC 2006Z 215DEG 33KT 3869 8378
HAIL...1.00IN
WIND...60MPH
$$
BINAU3 follow-up statements
903
WWUS51 KILN 142024
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED MAY 14 2014
KYC023-161-OHC001-015-142045-
/O.CON.KILN.SV.W.0046.000000T0000Z-140514T2045Z/
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
424 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN AND EXTREME
NORTHERN MASON COUNTIES...
AT 419 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR DECATUR...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
SEAMAN.
IN ADDITION...CHERRY FORK...STATE ROUTE 32 AT US ROUTE 62...
WINCHESTER...FINCASTLE AND EMERALD ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3875 8368 3872 8397 3902 8370 3902 8360
3901 8351 3898 8346
TIME...MOT...LOC 2024Z 212DEG 33KT 3884 8369
HAIL...0.75IN
WIND...60MPH
$$
BINAU570
WWUS51 KILN 142029
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT WED MAY 14 2014
KYC023-161-142039-
/O.CAN.KILN.SV.W.0046.000000T0000Z-140514T2045Z/
MASON KY-BRACKEN KY-
429 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRACKEN AND
EXTREME NORTHERN MASON COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3877 8369 3876 8380 3876 8386 3877 8392
3902 8370 3902 8360 3901 8351 3898 8346
TIME...MOT...LOC 2029Z 212DEG 33KT 3888 8366
$$
OHC001-015-142045-
/O.CON.KILN.SV.W.0046.000000T0000Z-140514T2045Z/
ADAMS OH-BROWN OH-
429 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN BROWN AND WESTERN ADAMS COUNTIES...
AT 428 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR CHERRY FORK...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
SEAMAN.
IN ADDITION...CHERRY FORK...STATE ROUTE 32 AT US ROUTE 62...
WINCHESTER...FINCASTLE AND EMERALD ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3877 8369 3876 8380 3876 8386 3877 8392
3902 8370 3902 8360 3901 8351 3898 8346
TIME...MOT...LOC 2029Z 212DEG 33KT 3888 8366
HAIL...0.75IN
WIND...60MPH
$$
BINAU233
WWUS51 KILN 142041
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT WED MAY 14 2014
OHC001-015-142051-
/O.EXP.KILN.SV.W.0046.000000T0000Z-140514T2045Z/
ADAMS OH-BROWN OH-
441 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN AND WESTERN
ADAMS COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THIS SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ANOTHER
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM FOR NORTHEAST
BROWN...NORTHWEST ADAMS...AND MUCH OF HIGHLAND COUNTY UNTIL 530 PM.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM EDT.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3877 8369 3876 8380 3876 8386 3877 8392
3902 8370 3902 8360 3901 8351 3898 8346
TIME...MOT...LOC 2041Z 212DEG 33KT 3897 8358
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM EDT, 16 minutes earlier.
Area forecast discussion, May 14, 3:50 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAY 14 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS
AND THUNDERSTORMS TONIGHT INTO THURSDAY. PRECIPITATION WILL BE
AIDED BY A WAVE OF LOW PRESSURE THAT WILL MOVE FROM THE TENNESSEE
VALLEY THROUGH THE OHIO VALLEY. AN UPPER TROUGH FOLLOWING THE
FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
QUASI-STATIONARY FRONTAL BOUNDARY WAS LOCATED NEAR THE I-71
CORRIDOR THIS AFTERNOON. A VERY WARM AND MOIST AIRMASS ALONG AND
TO THE EAST OF THE FRONTAL BOUNDARY HAS RESULTED IN THE
DEVELOPMENT OF WARM SECTOR SHOWERS AND THUNDERSTORMS. THIS
BOUNDARY IS EXPECTED TO RETROGRADE TOWARD THE WEST/NORTHEAST THIS
EVENING AND OVERNIGHT AS LOW PRESSURE MOVES FROM WESTERN TN TO
NORTHWEST OHIO. THE THREAT FOR SEVERE WEATHER WILL EXIST THROUGH
THE EVENING HOURS NEAR AND TO THE EAST OF FRONTAL BOUNDARY AS THE
APPROACHING LOW PRESSURE SYSTEM ALLOWS FOR BETTER DIRECTIONAL
SHEAR AND THE POTENTIAL FOR STRONGER/SUSTAINED ROTATING UPDRAFTS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ISOLATED TORNADOES NOT OUR OF THE QUESTION. TORNADO WATCH 155 IS
IN EFFECT FOR PARTS OF OUR REGION UNTIL 9 PM EDT. A FLASH FLOOD
THREAT WILL EXIST AS WELL GIVEN MOIST SOILS...ELEVATED
CREEKS/STREAMS...AND THE POTENTIAL FOR HEAVY RAINFALL WITH
CONVECTION THAT MAY TRAIN IN THE MERIDIONAL TYPE FLOW. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 2 PM
THURSDAY. FOR LATER OVERNIGHT...SHOWERS WILL BE WIDESPREAD WITH
EMBEDDED THUNDER GIVEN A DECREASE IN OVERALL INSTABILITY. THE
WIDESPREAD PCPN WILL BE IN RESPONSE TO THE LOW AND ASSOCIATED
STRONG 850 MB LLJ. LOWS WILL BE TRICKY GIVEN THE OSCILLATION OF
THE FRONTAL BOUNDARY. HAVE LOWS RANGING FROM THE LOWER 50S SW TO
THE LOWER 60S EAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
LARGE SCALE UPPER LEVEL TROUGH WILL ESTABLISH ITSELF OVER THE
GREAT LAKES AND OHIO VALLEY THROUGH THE SHORT TERM. S/WV AND
ASSOCIATED LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST ON
THURSDAY...ALLOWING FRONTAL BOUNDARY TO PUSH SLOWLY EAST AS A COLD
FRONT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ONGOING AHEAD OF
THE FRONT WITH PCPN TAPERING OFF WITH FRONTAL PASSAGE AS DEEP
MOISTURE AND LIFT MOVE EAST. HAVE KEPT THE FLASH FLOOD WATCH UNTIL
2 PM THURSDAY...BUT SOME LOCATIONS WILL LIKELY BE DROPPED EARLIER
AS TIMING OF HEAVIER RAINS BECOMES BETTER ESTABLISHED.
TEMPERATURES WILL EXHIBIT AND SOMEWHAT NON DIURNAL TREND GIVEN CAA
IN THE POST FRONTAL AIRMASS. HIGHS EAST SHOULD OCCUR EARLY THEN
SLOWLY FALL OVER STABILIZE WHILE WESTERN AREAS COOL DURING THE
MORNING WITH PERHAPS A SLIGHT UPTICK IN THE AFTERNOON. HAVE HIGHS
RANGING FROM THE UPPER 50S TO THE MID 60S.
FOR THURSDAY NIGHT...LARGE SCALE UPPER LEVEL TROUGH DEVELOPS A MID
LVL CLOSED CIRCULATION. EMBEDDED VORTICITY LOBES WILL ROTATE
AROUND THIS LOW WITH ONE APPROACHING OUR WESTERN ZONES BY FRIDAY
MORNING. BEFORE THIS OCCURS...WEAK SURFACE RIDGING WILL MOVE
ACROSS OUR AREA WHICH MAY ALLOW FOR SOME PARTIAL CLEARING. CAA AND
PARTIAL CLEARING WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER
30S TO THE LOWER 40S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PRIMARY NORTH-TO-SOUTH AXIS OF MOISTURE ON THE EAST SIDE OF THE
UPPER TROUGH WILL BE WELL EAST OF THE ILN CWA BY 12Z FRIDAY MORNING.
THE MAIN AXIS OF THE TROUGH WILL BE ROTATING COUNTERCLOCKWISE
THROUGH THE OHIO VALLEY...WITH A WEAK SURFACE LOW RIPPING THROUGH
UNDERNEATH. THIS WILL BRING A CHANCE OF RAIN TO THE AREA...STARTING
IN THE WESTERN CWA ON FRIDAY MORNING AND MOVING THROUGH THE REGION
DURING DIURNAL TIMING. THE MOTION OF THE OVERALL TROUGH IS VERY
SLOW...WHICH WILL KEEP THE CHANCE OF RAIN AROUND FOR MOST OF THE
DAY. THIS WILL ALSO KEEP THE REGION IN A REGIME OF BELOW-NORMAL
TEMPERATURES...WHICH WILL NOT BEGIN TO MODERATE UNTIL THE SECOND
HALF OF THE WEEKEND. WITH THE TROUGH STILL IN PLACE AND COOL AIR
ALOFT...INSTABILITY SHOWERS WILL BE POSSIBLE AGAIN (THOUGH MORE
SCATTERED IN NATURE) ON SATURDAY AFTERNOON.
AS THE TROUGH AXIS (AND MID-LEVEL LOW PRESSURE CENTER) SETTLES OVER
SOUTHERN NEW ENGLAND EARLY NEXT WEEK...THE PATTERN OVER THE OHIO
VALLEY WILL CHANGE FROM TROUGHING TO RIDGING THROUGH THE END OF THE
EXTENDED FORECAST PERIOD. ALTHOUGH WEAK DISTURBANCES ARE INDICATED
IN THE MODELS IN THE NORTHWESTERLY FLOW ON SUNDAY...CURRENT
INDICATIONS ARE THAT THIS WILL BE UNLIKELY TO AFFECT THE MIDDLE OHIO
VALLEY.
WITH RIDGING BUILDING IN...WNW FLOW ALOFT WILL CONTINUE INTO THE
WEEK...WHILE CHANGES OCCUR CLOSER TO THE SURFACE. INITIALLY ON THE
NORTH SIDE OF A SURFACE BOUNDARY (WARMING SLIGHTLY THROUGH
TUESDAY)...BY WEDNESDAY A WARM FRONT SHOULD BE LIFTING
NORTH...ALLOWING FOR A MORE SIGNIFICANT WARMING IN TEMPERATURES. AS
MOISTURE INCREASES...CHANCES FOR PRECIPITATION WILL ALSO BEGIN TO
GRADUALLY INCREASE BY THE MIDDLE OF THE WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN
SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS
THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS
AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR.
ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL
KY AHEAD OF A LOW PRESSURE WAVE.
AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW
DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD
TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS
FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU
LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL.
OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITESHazardous weather outlook, May 14, 3:09 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 309 PM EDT WED MAY 14 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 309 PM EDT WED MAY 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 14, 3:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 S AMANDA 39.62N 82.74W
05/14/2014 M1.00 INCH FAIRFIELD OH TRAINED SPOTTER
&&
KURZSpecial weather statement, May 14, 3:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
343 PM EDT WED MAY 14 2014
OHZ056-142015-
LICKING OH-
343 PM EDT WED MAY 14 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LICKING COUNTY THROUGH
415 PM EDT...
AT 339 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR
HANOVER...MOVING NORTH AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LICKING COUNTY...INCLUDING HANOVER...TOBOSO...BROWNSVILLE...
GRATIOT...PURITY AND FALLSBURG.
LAT...LON 3995 8219 3994 8223 3992 8223 3991 8224
3992 8242 3992 8243 3996 8242 4024 8237
4024 8236 4024 8219 4024 8218
HATZOSSpecial weather statement, May 14, 3:51 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED MAY 14 2014
OHZ056-065-142015-
FAIRFIELD OH-LICKING OH-
351 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LICKING AND FAIRFIELD
COUNTIES THROUGH 415 PM EDT...
AT 347 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRFIELD
COUNTY AIRPORT...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALTIMORE AND BUCKEYE
LAKE.
ALSO...CARROLL...DUMONTVILLE...PLEASANTVILLE...THURSTON...
MILLERSPORT...KIRKERSVILLE...HEBRON...HARBOR HILLS AND FAIRFIELD
BEACH ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3991 8233 3992 8242 3993 8243 3992 8246
3984 8247 3984 8242 3983 8241 3964 8263
3974 8281 3999 8264 4000 8241 3992 8231
HATZOSSpecial weather statement, May 14, 3:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT WED MAY 14 2014
OHZ073-082-142030-
PIKE OH-ROSS OH-
356 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROSS AND NORTHERN PIKE
COUNTIES THROUGH 430 PM EDT...
AT 351 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WAVERLY...
MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CHILLICOTHE...PIKE COUNTY AIRPORT...MASSIEVILLE...
SCIOTO TRAIL STATE PARK...NORTH FORK VILLAGE AND MOORESVILLE.
LAT...LON 3941 8300 3943 8278 3930 8279 3910 8295
3911 8307 3917 8317
HATZOSSpecial weather statement, May 14, 4:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED MAY 14 2014
KYZ100-OHZ081-142030-
LEWIS KY-ADAMS OH-
402 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ADAMS AND NORTHWESTERN
LEWIS COUNTIES THROUGH 430 PM EDT...
AT 400 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WEST UNION...SEAMAN...PEEBLES...
BENTONVILLE...CHERRY FORK AND DUNKINSVILLE.
LAT...LON 3861 8363 3863 8364 3863 8367 3864 8371
3878 8370 3898 8361 3898 8342 3888 8337
3859 8358
HATZOSLocal storm report, May 14, 4:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST KYMESO MAYSVILLE 3SW 38.62N 83.81W
05/14/2014 M54 MPH MASON KY MESONET
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM EDT | Special Weather Statement | ILN | Preble | 46 min |
| May 13, 9:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 13, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 28 min |
| May 13, 10:24 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| May 13, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| May 13, 10:59 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| May 13, 11:27 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| May 13, 11:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 14, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| May 14, 12:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 14, 12:29 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 61 min |
| May 14, 9:36 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| May 14, 10:07 AM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| May 14, 12:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 32 min |
| May 14, 1:15 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 46 min |
| May 14, 2:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 41 min |
| May 14, 2:28 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 13 hr |
| May 14, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| May 14, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 52 min |
| May 14, 2:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway, Ross | 3 hr |
| May 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 49 min |
| May 14, 3:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 14, 3:51 PM EDT | Special Weather Statement | ILN | Fairfield | 24 min |
| May 14, 3:56 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| May 14, 4:02 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| May 14, 4:20 PM EDT | Tornado Warning | ILN | Adams | 25 min |
| May 14, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 51 min |
| May 14, 4:42 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 33 min |
| May 14, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 43 min |
| May 14, 5:05 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 14, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 45 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Pike, Ross | 22 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Greene, Warren | 22 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 46 min |
| May 14, 5:47 PM EDT | Tornado Warning | ILN | Clark, Greene, Madison | 28 min |
| May 14, 5:52 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 23 min |
| May 14, 5:58 PM EDT | Tornado Warning | ILN | Hocking, Pike, Ross | 32 min |
| May 14, 6:09 PM EDT | Tornado Warning | ILN | Clark | 36 min |
| May 14, 6:15 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| May 14, 6:26 PM EDT | Tornado Warning | ILN | Hocking | 34 min |
| May 14, 6:29 PM EDT | Tornado Warning | ILN | Champaign, Clark, Madison | 31 min |
| May 14, 6:41 PM EDT | Special Weather Statement | ILN | Fairfield | 49 min |
| May 14, 6:49 PM EDT | Tornado Warning | ILN | Madison, Union | 26 min |
| May 14, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
| May 13, 11:15 PM EDT | Special Weather Statement | ILN | Grant, Owen | 30 min |
| May 14, 7:23 AM EDT | Special Weather Statement | ILN | Lewis | 37 min |
| May 14, 8:01 AM EDT | Special Weather Statement | ILN | Greenup | 29 min |
| May 14, 8:06 AM EDT | Special Weather Statement | ILN | Grant | 24 min |
| May 14, 9:25 AM EDT | Special Weather Statement | ILN | Pendleton | 35 min |
| May 14, 3:18 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 57 min |
| May 14, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.